Welcome to the Podiatry Arena forums, for communication between foot health professionals about podiatry and related topics.
You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members (PM), upload content, view attachments, receive a weekly email update of new discussions, earn CPD points and access many other special features. Registered users do not get displayed the advertisments in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!
If you have any problems with the registration process or your account login, please contact contact us.
The risk of haemorrhage from minor cutaneous surgical procedures has long been a concern in the treatment of patients receiving warfarin as anti-coagulation therapy. Interruption, alteration, hospital admission and monitoring have resource implications as well as the potential for complications. Therefore, we wanted to determine whether it was feasible to undertake typical minor plastic surgery procedures without altering patients' warfarin dosage regimens. We undertook a prospective study of 51 patients (age range 36 to 86), with 78 wounds, undergoing a range of minor cutaneous surgical procedures including excision biopsies, local flaps and skin grafts. The patients continued their normal warfarin regimen and the INR was checked on the day of surgery, ranging from 1.1 to 4.0. There were no problems encountered during surgery, but two patients presented with bleeding from a wound a few days post-operatively. We feel that it is unnecessary to modify warfarin regimens for minor cutaneous surgery. However, a well-briefed patient and experienced surgical management with good support facilities are a prerequisite for this.